MAUDE Adverse Event Report: BD INFUSION THERAPY SYSTEMS INC. S.A. DE C.V. BD SAF-T-INTIMA¿ IV CATHETER SAFETY SYSTEM; INTRAVASCULAR CATHETER

BD INFUSION THERAPY SYSTEMS INC. S.A. DE C.V. BD SAF-T-INTIMA¿ IV CATHETER SAFETY SYSTEM; INTRAVASCULAR CATHETER
Catalog Number 383346
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/28/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the safety mechanism on the bd saf-t-intima¿ iv catheter safety system wouldn¿t activate during use.There was no report of exposure, injury, or medical intervention noted.
 
Additional Manufacturer Narrative
Correction: due to an it issue beginning on 7/3/2018, previously filed emdrs did not contain required fields.This supplemental emdr is filed to provide the following omitted fields: sex: female.Event attributed to: other.Device single use?: no.Device returned to manufacturer: yes.
 
Event or Problem Description
 
Event or Problem Description
 
Additional Manufacturer Narrative
H.6.Investigation summary: the reported safety shield activation failure by customer was not confirmed after the sample was evaluated.Sample evaluation was performed; however, manufacturing process where the material is built was inspected and no equipment and instrument process that could cause this kind of damage were detected.Although the sample was received with the stylet bent, this sample could be activated without problems following the ifu d12556.Always refer to ifu for product usage recommendations.No corrective action required at the failure.Process fmea rm4797 was reviewed and there are proper controls in place to detect product malfunctions.Investigation conclusion: based on investigation results to date, the root cause is related with lack of training in the use of the product.

Brand Name
BD SAF-T-INTIMA¿ IV CATHETER SAFETY SYSTEM
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BD INFUSION THERAPY SYSTEMS INC. S.A. DE C.V.
periferico luis donaldo
colosio no. 579
nogales
MDR Report Key7704433
Report Number9610847-2018-00214
Device Sequence Number2771019
Product Code FOZ
UDI-Device Identifier30382903833468
UDI-Public30382903833468
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K013800
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/14/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date01/31/2020
Device Catalogue Number383346
Device Lot Number6004940
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/05/2018
Initial Date Received by Manufacturer 06/28/2018
Supplement Date Received by Manufacturer06/28/2018
06/28/2018
Initial Report FDA Received Date07/19/2018
Supplement Report FDA Received Date08/09/2018
09/12/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;